Hi I posted a similar question before, I suspect I have high reverse t3 and I know the treatment is based only on t3.
I have no thyroid and I was wondering if it is the same approach as anyone with thyroid, I don't know if someone can live only on t3 when they have no thyroid that produce some t4. Anyone can help with this? Thank you
Yes, you can live on T3 only...it's just a bit more difficult to manage than T4 meds or T3/T4 combos. Also, if you have RT3 dominance, which can only be determined by comparing FT3 to RT3 levels, T3-only meds are a temporary treatment. With no T4 going into your body, conversion is essentially stopped, so you are no longer converting T4 to both T3 and RT3. Your body will then have the opportunity to eliminate the excess RT3. Once that is accomplished and the FT3/RT3 balance is restored, you should be able to go back on meds with T4 in them.
I'm having my blood taken middle of march to give time since the last blood test january 20 and see how my levels are, also RT3 and FT3. I read that the best T3 to take is compounded released so you don't have to take it all the time. I'm losing a lot of hair as it is and when I had my T4 levels low my hair was shedding too, would my hair shedding be worst without T4? I know something has to be done but with my hair shedding the way it is now I believe I will have major scalp showing if continues or gets worse, is like a catch 22 situation.
The best thing you can do to stop hair loss is to get your levels RIGHT. If you do have RT3 dominance, then you have to address that first. Otherwise, the thyroid meds won't do you any good. When you get FT3 and RT3 tested in March, post your numbers if you want input from members.
I was just diagnosed with high RT3 levels too, around 550. I'm only 26 and have suffered from hair loss since I was 22. I'm hoping that I've finally found the reason why! I'm trying not to get my hopes up too high, but from everything I've read this would certainly seem to explain why I've been losing my hair. My naturopath has put me on a low dose of T3 medication. I'll let you know how it goes! Wish me luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.